Hi! I'm sorry if this has been asked before. I saw the question below, but that one appears to be more about a possible pregnancy.
In exactly 17 days, I will be taking the LSAT. This the most important test I've taken and I've been studying 20 hours a week for four months. I was supposed to get my period last week, but didn't. Considering the stress I'm under from the test (I've lost weight as well, both from stress and probably working out too much to reduce the stress), I'm not surprised my period is late. I'm worried my period could start around--or, worse, during--the test. We only get one, fifteen minute break and the test can last up to seven hours.
A couple friends have suggested that I start taking birth control again right now (I have a few extra packs--I stopped taking it three months ago) and take it through the test. I am totally willing to do that, but I did stop taking the pill for a reason (migraines), and getting a migraine on the test would be much more debilitating than my period. Others have suggested either taking Plan B to start a period (but I didn't think it worked that way...) or taking this drug Primolut that is available in the UK, which will delay my period for a week. Has anyone heard of it? Would any of these methods work if I've already ovulated, and just ovulated late this cycle?
I'm absolutely not pregnant (I haven't been sexually active in three months, and I've taken several pregnancy tests over this). I will be seeing a physician about the missing period if it doesn't show up eventually, but for now, the LSAT is unfortunately more important.
Thank you so much! I'm sorry this is so long, I just wanted to make sure I included all the relevant information.
TL;DR: I would like to delay a period that I don't even know will show up on and around October 5th, and not to be melodramatic, but my future somewhat depends on it.
Posts: 5 | From: Seattle, WA | Registered: Jun 2011
| IP: Logged |
Volunteer Assistant Director
Member # 90293
You're correct. Plan B will not induce a period. some people experience bleeding shortly after taking it, but that's a side effect not all people experience. Plan B is not designed to induce bleeding.
I'm sorry to say but there is really no sound (as in studied for safety and efficacy, or surefire way to delay or induce a period. A quick search on Primolut reveals that it's not recommended for folks with a history of migraines.
Since you do experience migraines with hormonal contraception, it doesn't seem sound to me to take something new that you have no prior experience with at a time when it's so important for you to be in the best health you can be.
Some people, when having to go a long time without changing whatever they use to contain their menstrual flow, will double up on methods. A menstrual cup would also be useful here since it can generally hold more than a pad or tampon can absorb.
-------------------- Robin Posts: 5882 | From: Washington DC suburbs | Registered: Dec 2011
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.